Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 173, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 15, 2012, 8:57 PM EDT for Clark County, Greene County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 8:57 PM EDT (00:57 UTC)
- Expired
- Jul 15, 2012, 9:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clark County, OH, Greene County, OH
The radar
The Cincinnati radar (KILN), 45 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
724 WUUS51 KILN 160057 SVRILN OHC023-057-160130- /O.NEW.KILN.SV.W.0173.120716T0057Z-120716T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 857 PM EDT SUN JUL 15 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CLARK COUNTY IN WEST CENTRAL OHIO... NORTHERN GREENE COUNTY IN WEST CENTRAL OHIO... * UNTIL 930 PM EDT. * AT 856 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HOLIDAY VALLEY...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... YELLOW SPRINGS... IN ADDITION...HUSTEAD...SPRINGFIELD MUNICIPAL AIRPORT...JOHN BRYAN STATE PARK...CLIFTON...PITCHIN AND SELMA ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-70 BETWEEN MILE MARKERS 43 AND 51... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3981 8364 3972 8389 3986 8403 3993 8394 TIME...MOT...LOC 0057Z 302DEG 18KT 3985 8394 $$ ASL
2 follow-up statements
519 WWUS51 KILN 160106 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 906 PM EDT SUN JUL 15 2012 OHC023-057-160130- /O.CON.KILN.SV.W.0173.000000T0000Z-120716T0130Z/ CLARK OH-GREENE OH- 906 PM EDT SUN JUL 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR NORTHERN GREENE AND SOUTHERN CLARK COUNTIES... AT 905 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR YELLOW SPRINGS...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN GREENE AND SOUTHERN CLARK COUNTIES...INCLUDING JOHN BRYAN STATE PARK... CLIFTON...PITCHIN AND SELMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3990 8387 3981 8364 3972 8389 3983 8400 TIME...MOT...LOC 0106Z 307DEG 23KT 3981 8387 $$ ASL
978 WWUS51 KILN 160121 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 921 PM EDT SUN JUL 15 2012 OHC023-057-160131- /O.EXP.KILN.SV.W.0173.000000T0000Z-120716T0130Z/ CLARK OH-GREENE OH- 921 PM EDT SUN JUL 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE AND SOUTHERN CLARK COUNTIES WILL EXPIRE AT 930 PM EDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3990 8387 3981 8364 3972 8389 3983 8400 TIME...MOT...LOC 0121Z 307DEG 23KT 3975 8377 $$ ASL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 7:39 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 15, 7:39 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 739 PM EDT SUN JUL 15 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO WORK THROUGH THE AREA THIS EVENING KEEPING SHOWERS AND THUNDERSTORMS ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WILL STAY IN THE FORECAST FOR PARTS OF THE AREA TO START THE WORK WEEK AS MOISTURE WORKS NORTH INTO THE AREA. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE OVER THE NEXT COUPLE OF HOURS BEFORE DECREASING ACROSS THE AREA WITH SUNSET. MADE ONLY MINOR ADJUSTMENT TO TEMPERATURES FOR THE OVERNIGHT TO ADJUST FOR CURRENT TRENDS. WENT CLOSE TO GUIDANCE FOR LOW TEMPERATURES OVERNIGHT. NORTHERN PORTIONS OF THE FA WILL BEGIN TO CLEAR OUT LATER DURING THE OVERNIGHT AND SOME FOG FORMATION WILL BE POSSIBLE. FOG DOES NOT LOOK LIKE IT WILL BE DENSE ENOUGH TO PUT IN THE FORECAST AT THIS AND THEREFORE LEFT FOG OUT CURRENTLY FOR THE OVERNIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... MOISTURE WILL WORK UP INTO SOUTHERN PORTIONS OF THE FA FOR MONDAY DURING THE DAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHERN KENTUCKY...SOUTHERN OHIO...AND SE INDIANA. THE REST OF THE AREA WILL REMAIN DRY ON MONDAY. WITH LESS CLOUD COVER AND PRECIPITATION ACROSS THE AREA EXPECT TEMPERATURES TO BE SLIGHTLY WARMER THAN SUNDAY. WENT WITH HIGHS IN THE UPPER 80S TO THE LOWER 90S WITH THE LOWEST TEMPERATURES ACROSS SOUTHERN PORTIONS OF THE FA WHERE MORE CLOUD COVER AND PRECIPITATION WILL BE PRESENT. PRECIPITATION WILL TAPER OFF DURING THE EVENING HOURS MONDAY NIGHT AND HIGH PRESSURE WILL BRIEFLY WORK INTO THE AREA. && .LONG TERM /TUESDAY THROUGH SUNDAY/... RISING UPPER HEIGHTS AND SOUTHWEST LOW LEVEL FLOW WILL RESULT IN TEMPERATURES AND DEW POINTS CONTINUING TO INCREASE TUESDAY WITH A WARM AND MUGGY TUESDAY NIGHT. HAVE LEANED TOWARDS WARMER GUIDANCE FOR TEMPERATURES BOTH PERIODS. A WEAK DISTURBANCE ROUNDING AN UPPER RIDGE WILL COMBINED WITH PEAK HEATING COULD RESULT IN SOME STORMS DEVELOPING TUESDAY AFTERNOON INTO THE EVENING. CHANCE OF STORMS WILL INCREASE HEADING INTO WEDNESDAY AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTH. THE FRONT WILL SAG SOUTH WEDNESDAY NIGHT AND THURSDAY RESULTING IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS NEAR AND AHEAD OF THE FRONT. THE FRONT WILL CLEAR THE FORECAST AREA BY THURSDAY EVENING WITH HIGH PRESSURE BUILDING IN THROUGH THE REST OF THE WEEK. THIS WILL USHER IN LESS HUMID AIR WITH TEMPERATURES CLOSER TO NORMAL. THE HIGH WILL MOVE OFF TO THE EAST ON SUNDAY AND THERE IS THE POSSIBILITY OF A SYSTEM APPROACHING FROM THE NORTHWEST. BUT QUITE A BIT OF UNCERTAINTY THAT FAR OUT IN TIME WHETHER THERE WILL MUCH OF A CHANCE OF RAIN ON SUNDAY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... SCATTERED SHOWERS WITH A FEW THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...MAINLY NEAR KDAY AND KILN. THIS ACTIVITY WILL DIMINISH BEFORE MIDNIGHT. SCATTERED CU WILL REMAIN ACROSS THE AREA OVERNIGHT TONIGHT. IT IS APPEARING LESS LIKELY NOW THAT A STRATUS DECK WILL DEVELOP OVERNIGHT TONIGHT. HAVE THEREFORE REMOVED THIS FEATURE FROM THE FORECAST. IN TURN HOWEVER...PLENTY OF SURFACE MOISTURE WILL COMBINE WITH RADIATIONAL COOLING UNDER MOSTLY CLEAR SKIES TO ALLOW FOR FOG/MIST TO DEVELOP ACROSS THE AREA. THIS SEEMS REASONABLE AS AREAS UPSTREAM ACROSS IL/IN LAST NIGHT EXPERIENCED SEVERAL HOURS OF MVFR VSBYS. THE BEST CHANCES FOR MORE DENSE FOG/MIST APPEARS TO BE ACROSS THE SOUTHERN TERMINALS. AFTER SUNRISE...VFR CONDITIONS ARE EXPECTED TO RETURN WITH SCATTERED CU LASTING THROUGHOUT THE DAY. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...LATTO
Hazardous weather outlook, Jul 15, 5:31 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 531 AM EDT SUN JUL 15 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-160945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 531 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 15, 5:29 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
529 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HEAVY RAIN 1 W DUBLIN 40.12N 83.15W
07/15/2012 M1.50 INCH FRANKLIN OH TRAINED SPOTTER
PONDING OF WATER ON ROADWAYS.
&&
ANOVAKLocal storm report, Jul 15, 5:49 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 PM EDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN WESTERVILLE 40.12N 82.92W
07/15/2012 U0.00 INCH FRANKLIN OH AMATEUR RADIO
SOME FLOODING OF INTERSECTIONS WAS REPORTED ACROSS
NORTHEASTERN FRANKLIN COUNTY.
&&
ASLSpecial weather statement, Jul 15, 7:38 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 738 PM EDT SUN JUL 15 2012 OHZ042-051-061-160015- DARKE OH-MIAMI OH-MONTGOMERY OH- 738 PM EDT SUN JUL 15 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY... SOUTHWESTERN MIAMI AND SOUTHEASTERN DARKE COUNTIES THROUGH 815 PM EDT... AT 734 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UNION CORNERS...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COVINGTON...PLEASANT HILL...WEST MILTON AND TROY. ALSO...PITSBURG...CIRCLE HILL...LAURA...POTSDAM...LUDLOW FALLS... PHILLIPSBURG...GARLAND AND UNION ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 4007 8415 3983 8437 4003 8461 4015 8445
Special weather statement, Jul 15, 8:02 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
802 PM EDT SUN JUL 15 2012
OHZ051>053-160030-
CHAMPAIGN OH-CLARK OH-MIAMI OH-
802 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MIAMI...
NORTHWESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES THROUGH 830 PM
EDT...
AT 759 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GRAYSON...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW CARLISLE.
ALSO...CASSTOWN...GRAYSON...HAVEN VIEW...BRANDT...CHRISTIANSBURG...
BROWN...PARK LAYNE AND MEDWAY ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 4006 8385 3987 8397 3991 8416 3992 8416
3992 8419 3994 8427 4009 8413
ASLSpecial weather statement, Jul 15, 8:23 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
823 PM EDT SUN JUL 15 2012
OHZ051>054-061-062-160100-
CHAMPAIGN OH-CLARK OH-GREENE OH-MADISON OH-MIAMI OH-MONTGOMERY OH-
823 PM EDT SUN JUL 15 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MONTGOMERY...SOUTHEASTERN MIAMI...NORTHERN MADISON...NORTHWESTERN
GREENE...CLARK AND SOUTHERN CHAMPAIGN COUNTIES THROUGH 900 PM EDT...
AT 816 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM TROY TO URBANA...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW CARLISLE...
MECHANICSBURG...HUBER HEIGHTS...SPRINGFIELD...ENON...FAIRBORN AND
CHOCTAW LAKE.
ALSO...LAWRENCEVILLE...POWHATTAN...CATAWBA STATION...PHONETON...
DONNELSVILLE...NEW MOOREFIELD...BRANDT AND ROSEDALE ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4015 8350 4011 8350 4011 8343 4002 8326
3984 8374 3978 8401 3998 8430 3999 8418
4019 8357
ASLSpecial weather statement, Jul 15, 8:55 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
855 PM EDT SUN JUL 15 2012
OHZ053-054-062-160130-
CLARK OH-GREENE OH-MADISON OH-
855 PM EDT SUN JUL 15 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MADISON...
NORTHEASTERN GREENE AND CLARK COUNTIES THROUGH 930 PM EDT...
AT 850 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM HUBER HEIGHTS TO SPRINGFIELD TO NEW MOOREFIELD...
MOVING EAST SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FAIRBORN...YELLOW
SPRINGS...SOUTH CHARLESTON...LONDON AND CEDARVILLE.
ALSO...HOLIDAY VALLEY...HARMONY...SOUTH VIENNA...HUSTEAD...
SPRINGFIELD MUNICIPAL AIRPORT...BRIGHTON...PLATTSBURG AND PITCHIN ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3988 8330 3979 8351 3971 8384 3983 8408
3984 8405 3988 8405 3989 8405 3993 8393
4002 8369 4002 8367
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:02 PM EDT | Special Weather Statement | ILN | Miami | 28 min |
| Jul 15, 8:23 PM EDT | Special Weather Statement | ILN | Clark | 37 min |
| Jul 15, 8:55 PM EDT | Special Weather Statement | ILN | Clark, Madison | 35 min |
| Jul 15, 9:20 PM EDT | Special Weather Statement | ILN | Greene | 25 min |
| Jul 15, 9:27 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
| Jul 15, 9:38 PM EDT | Special Weather Statement | ILN | Greene | 37 min |
| Jul 15, 10:12 PM EDT | Special Weather Statement | ILN | Greene | 33 min |
| Jul 16, 12:17 AM EDT | Special Weather Statement | ILN | Clinton | 28 min |
| Jul 16, 12:40 AM EDT | Special Weather Statement | ILN | Clinton | 35 min |
| Jul 16, 3:34 PM EDT | Heat Advisory | ILN | Adams, Auglaize, Brown, Butler, Champaign, Clark and 26 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.